Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 32, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Mar 18, 2012, 6:05 PM EDT for Franklin County, Madison County, Ohio. It was in force for 40 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2012, 6:05 PM EDT (22:05 UTC)
- Expired
- Mar 18, 2012, 6:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Franklin County, OH, Madison County, OH
The radar
The Cincinnati radar (KILN), 92 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 6:18 PM EDT | HAIL 0.5 | Hilliard, OH | |
| Mar 18, 6:25 PM EDT | FUNNEL CLOUD | Columbus, OH | LOCATED NEAR OHIO 161 AND HAMILTON ROAD. |
| Mar 18, 6:30 PM EDT | HAIL 1 | Hilliard, OH | |
| Mar 18, 6:44 PM EDT | HAIL 1 | Upper Arlington, OH | |
| Mar 18, 6:50 PM EDT | HAIL 0.75 | 1 Wnw Downtown Columbus, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 429 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
267
WUUS51 KILN 182205
SVRILN
OHC049-097-182245-
/O.NEW.KILN.SV.W.0032.120318T2205Z-120318T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
605 PM EDT SUN MAR 18 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN CENTRAL OHIO...
NORTHEASTERN MADISON COUNTY IN CENTRAL OHIO...
* UNTIL 645 PM EDT.
* AT 601 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THIS
STORM WAS LOCATED NEAR PLUMWOOD...MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
JEFFERSON...
LAKE DARBY...
HILLIARD...
UPPER ARLINGTON...
GROVE CITY...
GROVEPORT...
COLUMBUS...
BEXLEY...
IN ADDITION...AMITY...NEW ROME...LINCOLN VILLAGE...VALLEYVIEW...
MARBLE CLIFF...URBANCREST...GRANDVIEW HEIGHTS AND WHITEHALL ARE NEAR
THE PATH OF THIS SEVERE THUNDERSTORM.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 80 AND 110...
I-71 BETWEEN MILE MARKERS 98 AND 112...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3994 8281 3991 8281 3991 8280 3980 8289
3980 8299 3999 8346 4011 8340 4011 8329
3995 8278 3994 8278
TIME...MOT...LOC 2206Z 293DEG 24KT 4004 8333
$$2 follow-up statements
437
WWUS51 KILN 182216
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
616 PM EDT SUN MAR 18 2012
OHC049-097-182245-
/O.CON.KILN.SV.W.0032.000000T0000Z-120318T2245Z/
FRANKLIN OH-MADISON OH-
616 PM EDT SUN MAR 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHEASTERN MADISON AND FRANKLIN COUNTIES IN CENTRAL OHIO...
AT 613 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL AND WINDS TO 60 MPH.
THIS STORM WAS LOCATED NEAR AMITY...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
LAKE DARBY...HILLIARD...UPPER ARLINGTON...GROVE CITY...COLUMBUS...
GROVEPORT AND BEXLEY.
IN ADDITION...NEW ROME...LINCOLN VILLAGE...VALLEYVIEW...MARBLE
CLIFF...URBANCREST...GRANDVIEW HEIGHTS...WHITEHALL AND OBETZ ARE NEAR
THE PATH OF THIS STORM.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 84 AND 110...
I-71 BETWEEN MILE MARKERS 98 AND 112...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. ALTHOUGH
ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY
TO MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3994 8281 3991 8281 3991 8280 3980 8289
3980 8300 3992 8325 3999 8331 4008 8334
4011 8329 3995 8278 3994 8278
TIME...MOT...LOC 2216Z 293DEG 24KT 4004 8323
$$
HATZOS585
WWUS51 KILN 182232
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
632 PM EDT SUN MAR 18 2012
OHC097-182242-
/O.CAN.KILN.SV.W.0032.000000T0000Z-120318T2245Z/
MADISON OH-
632 PM EDT SUN MAR 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MADISON COUNTY
HAS BEEN CANCELLED...
THE STORM HAS MOVED SOUTHEAST INTO FRANKLIN COUNTY.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3994 8281 3991 8281 3991 8280 3980 8289
3980 8301 3995 8320 3999 8322 4002 8321
4006 8315 3995 8278 3994 8278
TIME...MOT...LOC 2232Z 293DEG 24KT 4001 8313
$$
OHC049-182245-
/O.CON.KILN.SV.W.0032.000000T0000Z-120318T2245Z/
FRANKLIN OH-
632 PM EDT SUN MAR 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR FRANKLIN COUNTY IN CENTRAL OHIO...
AT 629 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR HILLIARD...MOVING SOUTHEAST AT 30 MPH.
AT 630 PM EDT...STORM SPOTTERS REPORTED ONE INCH DIAMETER HAIL IN
HILLIARD.
LOCATIONS IMPACTED INCLUDE...
UPPER ARLINGTON...REYNOLDSBURG...GROVEPORT...GROVE CITY...COLUMBUS
AND BEXLEY.
IN ADDITION...NEW ROME...LINCOLN VILLAGE...VALLEYVIEW...MARBLE
CLIFF...URBANCREST...GRANDVIEW HEIGHTS...WHITEHALL AND OBETZ ARE NEAR
THE PATH OF THIS STORM.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 88 AND 110...
I-71 BETWEEN MILE MARKERS 99 AND 112...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. ALTHOUGH
ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY
TO MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3994 8281 3991 8281 3991 8280 3980 8289
3980 8301 3995 8320 3999 8322 4002 8321
4006 8315 3995 8278 3994 8278
TIME...MOT...LOC 2232Z 293DEG 24KT 4001 8313
$$
HATZOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 4:20 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 18, 4:20 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 420 PM EDT SUN MAR 18 2012 .SYNOPSIS... SOUTHERLY FLOW ON THE BACKSIDE OF HIGH PRESSURE WILL ALLOW AN UNSEASONABLY WARM AIRMASS TO PERSIST THROUGH MUCH OF THE WEEK. DISTURBANCES IN THE UPPER ATMOSPHERE INTERACTING WITH AN UNSTABLE AIRMASS WILL PRODUCE SCATTERED THUNDERSTORMS TODAY AND POSSIBLY ON MONDAY AFTERNOON. AN UPPER LEVEL HIGH WILL MOVE IN LATE MONDAY WHICH WILL BRING AN END TO THE THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... SCATTERED THUNDERSTORMS ARE DEVELOPING IN A MARGINALLY UNSTABLE AIRMASS ON THE SOUTH SIDE OF A VORT MAX MOVING THROUGH NORTHERN OHIO. A 500 MB WIND SPEED MAX WILL ENHANCE THUNDERSTORM FORMATION AND STRENGTH. IN ADDITION...WBZ AROUND 9 KFT FAVORS LARGE HAIL. AS THUNDERSTORMS EXPAND IN COVERAGE...SOME CELLS MAY BECOME SEVERE AND SPC HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. ACTIVITY SHOULD FALL APART QUICKLY THIS EVENING AS DAYTIME HEATING WANES AND FORCING SHIFTS EASTWARD. LOWS TONIGHT WILL REMAIN WELL ABOVE NORMAL IN THE UPPER 50S. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/... THOUGH CONDITIONS WILL BE LESS FAVORABLE FOR THUNDERSTORM FORMATION ON MONDAY WITH AN UPPER RIDGE STARTING TO BUILD IN...ANOTHER WEAK MID LEVEL DISTURBANCE MAY HELP A FEW THUNDERSTORMS TO DEVELOP ON MONDAY AFTERNOON IN THE LINGERING UNSTABLE AIRMASS. ANY ACTIVITY WILL END MONDAY EVENING AS THE DISTURBANCE MOVES NORTHEAST AND DAYTIME HEATING LESSENS. AS THE UPPER RIDGE BUILDS OVERHEAD AND SURFACE PRESSURE PATTERN BECOMES ANTICYCLONIC ON MONDAY NIGHT THROUGH TUESDAY NIGHT...CONVECTION WILL BE ABSENT...SKIES WILL BE MAINLY CLEAR...AND TEMPERATURES WILL STAY UNSEASONABLY WARM. HIGHS AROUND 80 EACH DAY WILL BE CLOSE TO OR ABOVE DAILY RECORD HIGHS. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... HIGHLY AMPLIFIED MID/UPPER LEVEL FLOW PATTERN WITH A LARGE SPRAWLING RIDGE CONTINUING TO INFLUENCE OUR WEATHER AT THE BEGINNING OF THE LONG TERM PERIOD. PREFER SLOWER ECMWF SOLN GIVEN HIGH DEGREE OF AMPLIFICATION. THIS WILL CONTINUE TO PROVIDE UNSEASONABLY WARM TEMPS AND DRY WEATHER WEATHER THRU MID WEEK. HAVE MAINTAINED A DRY FCST FOR WED AND THURSDAY. EXPECT HIGHS TO RANGE FROM THE UPPER 70S NORTH TO 80 SOUTH ON BOTH WED AND THU. AGAIN RECORD HIGH TEMPERATURES WILL BE IN JEOPARDY. RECORD HIGHS FOR WED ARE 82 AT CVG, 78 AT DAY AND 77 AT CMH. THE RECORDS FOR THURSDAY ARE WARMER WITH...85 CVG, 84 AT DAY AND 82 AT CMH. NUMERICAL MODELS CONTINUE TO TREND SLOWER BUT ARE HAVING A DIFFICULT TIME WITH CONSISTENCY REGARDING EASTWARD PROGRESSION OF UPPER LOW OVER THE NATIONS MID SECTION. WILL INTRODUCE LOW POPS INTO THE SW EARLY FRIDAY AND THEN SPREAD CHC POPS NE ACRS THE FA DURG THE DAY. WL BUMP POPS UP TO HIGH CHC EARLY SATURDAY WITH THE APPROACH OF SFC FRONTAL BOUNDARY. UNDER CONTD INFLUENCE OF THE UPPER LOW...WL CONTINUE LOW POPS THRU SAT AND THEN DIMINISH TO SLIGHT CHC ON SUNDAY AS THE INFLUENCE OF THE UPPER LOW BEGINS TO SHIFT SE. HIGH TEMPS WILL COOL BUT REMAIN ABOVE NORMAL...WITH FCST HIGHS IN THE UPPER 60S/70S ON FRIDAY AND LOWER AND MID 60S SATURDAY AND THEN UPPER 50S/LOWER 60S. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... THIS IS A DIFFICULT FORECAST WITH REGARDS TO CONVECTION OVER THE NEXT 6-10 HOURS. A SHORTWAVE IS MOVING ACROSS THE FORECAST AREA AND WILL HELP TO DEVELOP SHOWERS AND THUNDERSTORMS OVER THE REGION THIS AFTERNOON AND INTO THE EVENING. AT THIS TIME IT IS DIFFICULT TO BE SPECIFIC WITH EXPECTED THUNDERSTORM DEVELOPMENT LOCATIONS. HOWEVER...THE CHANCES SEEM SLIGHTLY HIGHER FOR THE COLUMBUS AREA THIS EVENING...BASED ON HIGH RESOLUTION MODEL OUTPUT. HAVE KEPT CONDITIONS VFR IN THE TAFS AT THIS TIME...BUT DOWNWARD ADJUSTMENTS MAY NEED TO BE MADE ONCE POSSIBLE THUNDERSTORM TIMING IS DETERMINED. AS THE SHORTWAVE MOVES EAST OF THE REGION TONIGHT AND OVERNIGHT...SKIES WILL SOMEWHAT CLEAR OUT AND PRECIPITATION SHOULD END. VISIBILITY RESTRICTIONS WILL BE LIKELY...AT LEAST IN THE MVFR CATEGORY. THE CLEARING DOES NOT LOOK TO BE COMPLETE ENOUGH TO WARRANT A SIGNIFICANT THREAT OF IFR/LIFR CONDITIONS. ALTHOUGH THE TAFS ARE DRY FOR MONDAY...THERE ARE SOME INDICATIONS OF DISORGANIZED SHOWER OR THUNDERSTORM ACTIVITY DEVELOPING. OUTLOOK...THUNDERSTORMS ARE POSSIBLE FROM THURSDAY THROUGH FRIDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...CONIGLIO NEAR TERM...CONIGLIO SHORT TERM...CONIGLIO LONG TERM...AR AVIATION...HATZOS
Hazardous weather outlook, Mar 18, 5:14 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 514 PM EDT SUN MAR 18 2012 KYZ097>100-OHZ026-044>046-052>056-062>065-072>074-079>082-088-192115- BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-LOGAN-UNION OH-DELAWARE- CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-CLINTON-ROSS-HOCKING-BROWN-HIGHLAND-ADAMS-PIKE- SCIOTO- 514 PM EDT SUN MAR 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. THUNDERSTORMS DEVELOPING THIS AFTERNOON INTO THIS EVENING WILL BE CAPABLE OF PRODUCING LARGE HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ050-058-059-066-073>075-080-KYZ089>096-OHZ034-035-042-043-051-060- 061-070-071-077-078-192115- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-MERCER-AUGLAIZE-DARKE-SHELBY-MIAMI-PREBLE-MONTGOMERY- BUTLER-WARREN-HAMILTON-CLERMONT- 514 PM EDT SUN MAR 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. THE CHANCE FOR HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 18, 5:10 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
510 PM EDT SUN MAR 18 2012
OHZ073-082-182130-
PIKE OH-ROSS OH-
510 PM EDT SUN MAR 18 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ROSS AND
NORTHEASTERN PIKE COUNTIES THROUGH 530 PM EDT...
AT 506 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR WAVERLY...
MOVING EAST AT 20 MPH.
THIS STORM WILL PRODUCE ONE HALF INCH DIAMETER HAIL.
THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN PIKE AND SOUTHEASTERN ROSS COUNTIES...INCLUDING RICHMOND
DALE AND LINN.
LAT...LON 3916 8278 3906 8279 3904 8279 3904 8303
3917 8303 3923 8276 3918 8276
HATZOSSpecial weather statement, Mar 18, 5:14 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
514 PM EDT SUN MAR 18 2012
OHZ044-045-052-182145-
CHAMPAIGN OH-LOGAN OH-UNION OH-
514 PM EDT SUN MAR 18 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN UNION...SOUTHEASTERN
LOGAN AND EASTERN CHAMPAIGN COUNTIES THROUGH 545 PM EDT...
AT 510 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR NORTH
LEWISBURG...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MARYSVILLE.
ALSO...POTTERSBURG...MILFORD CENTER AND UNIONVILLE CENTER ARE NEAR
THE PATH OF THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4012 8327 4013 8355 4017 8365 4025 8365
4027 8355 4027 8325
HATZOSSpecial weather statement, Mar 18, 5:17 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
517 PM EDT SUN MAR 18 2012
OHZ053-054-062-063-182145-
CLARK OH-FAYETTE OH-GREENE OH-MADISON OH-
517 PM EDT SUN MAR 18 2012
...A RAPIDLY DEVELOPING THUNDERSTORM WILL AFFECT SOUTHWESTERN
MADISON...NORTHEASTERN GREENE...NORTHWESTERN FAYETTE AND SOUTHEASTERN
CLARK COUNTIES THROUGH 545 PM EDT...
AT 514 PM EDT...RADAR INDICATED A THUNDERSTORM NEAR CEDARVILLE...
MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...JAMESTOWN...SOUTH
CHARLESTON AND JEFFERSONVILLE.
ALSO...SELMA...BELL CENTER...GLADSTONE...SHADY GROVE...SOUTH SOLON...
BOOKWALTER AND MIDWAY ARE NEAR THE PATH OF THIS RAPIDLY DEVELOPING
THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3984 8344 3959 8343 3967 8383 3973 8392
3982 8389 3984 8374
HATZOSSpecial weather statement, Mar 18, 5:18 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
518 PM EDT SUN MAR 18 2012
OHZ045-046-056-182215-
DELAWARE OH-LICKING OH-UNION OH-
518 PM EDT SUN MAR 18 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN UNION...
NORTHWESTERN LICKING AND DELAWARE COUNTIES THROUGH 615 PM EDT...
AT 514 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MAGNETIC
SPRINGS...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...DELAWARE...ASHLEY AND
SUNBURY.
ALSO...OSTRANDER...RADNOR...WARRENSBURG...BELLEPOINT...DELAWARE STATE
PARK...STRATFORD...LEONARDSBURG AND LEWIS CENTER ARE NEAR THE PATH OF
THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4048 8324 4045 8324 4044 8302 4042 8301
4042 8293 4036 8292 4035 8275 4035 8274
4028 8275 4028 8270 4013 8276 4028 8341
4049 8332Local storm report, Mar 18, 5:57 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
557 PM EDT SUN MAR 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL NORTH LEWISBURG 40.22N 83.56W
03/18/2012 E1.50 INCH CHAMPAIGN OH TRAINED SPOTTER
&&
ALANRLocal storm report, Mar 18, 5:59 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
559 PM EDT SUN MAR 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL NORTH LEWISBURG 40.22N 83.56W
03/18/2012 E1.50 INCH CHAMPAIGN OH TRAINED SPOTTER
&&
ALANRThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 3:50 PM EDT | Special Weather Statement | ILN | Logan, Union | 40 min |
| Mar 18, 4:10 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan, Union | 35 min |
| Mar 18, 4:14 PM EDT | Areal Flood Advisory | ILN | Logan | 3 hr |
| Mar 18, 4:21 PM EDT | Special Weather Statement | ILN | Logan | 24 min |
| Mar 18, 4:44 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan, Union | 31 min |
| Mar 18, 4:46 PM EDT | Special Weather Statement | ILN | Union | 29 min |
| Mar 18, 4:53 PM EDT | Areal Flood Advisory | ILN | Champaign | 112 min |
| Mar 18, 5:10 PM EDT | Special Weather Statement | ILN | Pike | 20 min |
| Mar 18, 5:12 PM EDT | Areal Flood Advisory | ILN | Union | 2 hr |
| Mar 18, 5:14 PM EDT | Special Weather Statement | ILN | Union | 31 min |
| Mar 18, 5:17 PM EDT | Special Weather Statement | ILN | Greene | 28 min |
| Mar 18, 5:18 PM EDT | Special Weather Statement | ILN | Delaware, Union | 57 min |
| Mar 18, 5:25 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Fayette, Greene, Madison | 35 min |
| Mar 18, 5:26 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Delaware, Franklin, Union | 49 min |
| Mar 18, 5:49 PM EDT | Flash Flood Warning | ILN | Champaign, Union | 116 min |
| Mar 18, 5:57 PM EDT | Tornado Warning | ILN | Delaware, Franklin | 33 min |
| Mar 18, 6:02 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Madison, Pickaway, Ross | 43 min |
| Mar 18, 6:15 PM EDT | Areal Flood Advisory | ILN | Delaware, Franklin | 3 hr |
| Mar 18, 6:25 PM EDT | Tornado Warning | ILN | Delaware, Franklin, Licking | 35 min |
| Mar 18, 6:41 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Licking | 49 min |
| Mar 18, 6:42 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Pickaway | 33 min |
| Mar 18, 6:45 PM EDT | Areal Flood Advisory | ILN | Fairfield, Franklin, Licking | 3 hr |
| Mar 18, 6:57 PM EDT | Special Weather Statement | ILN | Licking | 33 min |
| Mar 18, 7:15 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking, Pickaway | 45 min |
| Mar 18, 7:22 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Licking | 53 min |
| Mar 18, 7:25 PM EDT | Flash Flood Warning | ILN | Franklin, Madison | 3 hr |
| Mar 18, 7:33 PM EDT | Areal Flood Advisory | ILN | Licking | 117 min |
| Mar 18, 7:52 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking | 53 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.